Can I get Kybella if I am on Accutane?

I started accutane a week ago and wanted to see if it was ok if I were to get kybella. The doctor I consulted with thought it was fine, but I wanted to double check. Thanks!

Doctor Answers 13

Kybella & Accutane

Honestly, there haven't been any studies done yet on the safety of using Kybella on patients who take Accutane. Personally, I would probably advise you to wait until you've been off the Accutane for at least 6 months before condsidering injections just to err no the side of caution. Hope this helps.

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Kybella while on Accutane

Thank you for your question dseem13. Kybella is a great treatment for the double chin and Accutane is an oral medication used for acne resistant to other therapies. The safety and efficacy of Kybella has not been studied in patients taking Accutane so we do not know the answer to your question. Accutane leads to slower healing in the skin and I recommend my patients not to have treatments for six to twelve months after completing a course of Accutane. Although Kybella targets the fat, injections do go through the skin, so healing of the skin is the concern. For my patients I do not recommend treatments when I don't know about the healing of the skin. But some doctors are comfortable with it. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Accutane and Kybella

Using Kybella should be fine if you are on Accutane,  as targets the fat layer underneath.  We do avoid dermabrasion in patients who have had Accutane for 6 months or longer after the Accutane is stopped because the Accutane dries up the glands deep in the skin and may slow the healing process,  But Kybella should not be a problem.

Jonathan Hall, MD
Boston Plastic Surgeon
4.9 out of 5 stars 29 reviews

Kybella with Accutane.


Thank you for your question. It is okay to use Kybella with Accutane. The Kybella injection will be targeting the fat and will not affect your acne treatment.

Bruce E. Katz, MD
New York Dermatologic Surgeon
3.8 out of 5 stars 17 reviews

Kybella and Accutane

I see no reason you could not have Kybella while taking Accutane. Please consult with an expert for treatment. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Should be ok

Kybella should not affect the process of Kybella.  Accutane works on the skin while the Kybella is working on the fat.   Consult with your plastic surgeon

"The above answer has been given without seeing this patient and cannot be substituted for actual in-person examination and medical advice; it is only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Kybella and Accutane

Kybella is a wonderful injection for the submental fat.  You can have Kybella when you are on Accutane. Please consult an expert.  Best, Dr. Green

Kybella and accutane

My only hesitation is that accutane slows down your healing time & thus it may slow down how fast you heel right after a kybella injection (lumps, firmness, and bruising). Contact your injector and make sure you also seek a board certified dermatologist for that particular questions. 

Sincerely, Anita Gill MD

Anita Arora Gill, MD
The Woodlands Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Kybella injection and Accutane Use

There is no reason that Accutane should interfere with your Kybella treatment. No reported contraindications. Go ahead with it. Great treatment option for submental fullness. 

Accutane and Kybella

I am not aware of any contraindication to using Kybella in patients taking accutane. Accutane works to decrease the activity of the sebaceous glands in the skin. It can affect the skin's ability to heal after laser treatments, but Kybella is injected below the skin into the submental fat which it then dissolves. Nothing in the healing process for Kybella injections requires sebaceous gland activity.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.